Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 25, 2014, 9:42 AM CDT for Bexar County, Texas. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2014, 9:42 AM CDT (14:42 UTC)
- Expired
- Jun 25, 2014, 11:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:13 AM CDT | HEAVY RAIN 2.91 | 3 Nnw Leon Valley, TX | BETWEEN CLIFFBRIER DR AND TEZEL RD. RAINFALL SINCE 730 AM. |
| Jun 25, 10:42 AM CDT | HEAVY RAIN 3.01 | 3 Nne Sea World, TX | RAINFALL SINCE 7 AM |
| Jun 25, 11:10 AM CDT | FLASH FLOOD | 2 Sse Helotes, TX | LESLIE RD AT BRAUN CLOSED DUE TO FLASH FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 2.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1327 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
684
WGUS54 KEWX 251442
FFWEWX
TXC029-251645-
/O.NEW.KEWX.FF.W.0027.140625T1442Z-140625T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 AM CDT WED JUN 25 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1145 AM CDT
* AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A BAND OF THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
DOMINION...LEON SPRINGS...HELOTES...FAIR OAKS RANCH AND CROSS
MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2972 9878 2972 9874 2975 9866 2974 9861
2937 9862 2936 9880
$$2 follow-up statements
851
WGUS74 KEWX 251514
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1014 AM CDT WED JUN 25 2014
TXC029-251645-
/O.CON.KEWX.FF.W.0027.000000T0000Z-140625T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
1014 AM CDT WED JUN 25 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
NORTHWESTERN BEXAR COUNTY...
AT 1005 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
DOMINION...LEON SPRINGS...HELOTES...FAIR OAKS RANCH AND CROSS
MOUNTAIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. HEAVIEST RAINFALL NEAR THE INTERSECTION OF HIGHWAYS 16
AND 1604 IN THE HELOTES. THUNDERSTORMS ARE MOVING NORTHWARD AT 20
MPH WITH SOME ADDITIONAL DEVELOPMENT TO THE SOUTH.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 2972 9878 2972 9874 2975 9866 2974 9861
2937 9862 2936 9880
$$888
WGUS74 KEWX 251651
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1151 AM CDT WED JUN 25 2014
TXC029-251659-
/O.EXP.KEWX.FF.W.0027.000000T0000Z-140625T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
1151 AM CDT WED JUN 25 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN BEXAR
COUNTY...
WATER CONTINUES TO RUN OFF FROM EARLIER HEAVY RAIN AND SOME
ADDITIONAL MINOR FLOODING OF CREEKS AND STREAMS ARE POSSIBLE
THROUGH 130 PM.
LAT...LON 2972 9878 2972 9874 2975 9866 2974 9861
2937 9862 2936 9880
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:47 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 25, 6:47 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 647 AM CDT WED JUN 25 2014 .AVIATION... /ISSUED FOR 12Z TAFS/ SCATTERED CONVECTION IS TAKING AIM ON THE I-35 CORRIDOR TERMINAL SITES THIS MORNING. WITH GREATER THAN 50 PERCENT COVERAGE EXPECTED BEFORE THE END OF THE MORNING...EXPECT TO SEE SOME THUNDERSTORM OUTFLOWS BEGIN TO STABILIZE THE AIR IN THE EARLY AFTERNOON AND LEAVE CONVECTION TO BE MORE ISOLATED. IFR CIGS WHERE SHOWERS ARE NOT PRESENT SHOULD OTHERWISE SLOWLY LIFT TO MVFR CONDITIONS BETWEEN 13Z AND 15Z WITH MOST AREAS SEEING VFR SKIES BY 18Z. WITH MOISTURE ABUNDANT IN THE LOW LEVELS AND FAIRLY LIGHT LOW LEVEL WINDS TONIGHT...ANOTHER NIGHT OF IFR CIGS ARE EXPECTED. MORE STREAMER SHOWERS ARE EXPECTED...BUT COVERAGE SHOULD BE LIGHTER. OUT WEST AT DRT...CONVECTION SHOULD STAY TO THE EAST...WITH ONLY BRIEF PERIODS OF IFR/MVFR CIGS ABOUT 4-5 HOURS AROUND DAYBREAK TODAY AND THURSDAY. && .PREV DISCUSSION... /ISSUED 358 AM CDT WED JUN 25 2014/ SHORT TERM (TODAY THROUGH THURSDAY)...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ONGOING EARLY THIS MORNING FROM VICTORIA UP THROUGH LAVACA AND FAYETTE COUNTIES...IN AREA JUST EAST OF A WEAK MID AND UPPER LEVEL TROUGH AXIS AND IN AN AREA OF LOW LEVEL MOISTURE CONVERGENCE AND THETA-E ADVECTION. ISOLATED STREAMER SHOWERS HAVE ALSO DEVELOPED ACROSS THE HILL COUNTRY. COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD INCREASE NEAR AND EAST OF THE TROUGH AXIS LATE THIS MORNING THROUGH THE AFTERNOON WITH HEATING...ESPECIALLY ACROSS CENTRAL AND EASTERN ZONES WHERE PWATS OF 1.8-2.0 INCHES ARE CURRENTLY POOLED. HI RES MODELS ALSO BACKING THIS UP. ACTIVITY SHOULD GRADUALLY END AFTER SUNSET. THE MID AND UPPER LEVEL TROUGH AXIS MOVES SLIGHTLY EAST ON THURSDAY...BUT REMAINS IN CLOSE ENOUGH PROXIMITY TO EASTERN ZONES...WHERE HIGHER PWATS WILL STILL EXIST...TO WARRANT CHANCE TO LIKELY POPS. DRIER AIR WORKS INTO AREAS ALONG AND WEST OF I-35 ON THURSDAY ALONG WITH WEAK RIDGING NUDGING IN FROM MEXICO. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...CHANCES FOR RAINFALL DECREASE FURTHER FRIDAY WITH THE TROUGH AXIS LIFTING NORTHEAST. STILL A SLIGHTLY BETTER POOL OF MOISTURE ACROSS COASTAL PLAINS TO WARRANT LOW CHANCES FOR DIURNAL/SEA-BREEZE DRIVEN CONVECTION. NOTE...AM DISCOUNTING THE 00Z CMC SOLUTION AND QPF BULLSEYE WITH FRIDAY AND FRIDAY NIGHT MOVING UP FROM THE COASTAL BEND INTO EASTERN AREAS OF THE CWA...WHICH IS AN OUTLIER. WEAKNESS DOES RE- DEVELOP IN THE MID AND UPPER LEVELS OVER THE WEEKEND...BUT MOISTURE AVAILABILITY UNCERTAIN...AND FOR NOW WILL JUST KEEP ISOLATED TO LOW END SCATTERED POPS SATURDAY AND SUNDAY FOR THE EASTERN AREAS WHERE MOISTURE WOULD BE BEST. EARLY NEXT WEEK FURTHER DRYING AND WARMING IS INDICATED BY MODELS AS RIDGE BUILD JUST TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 73 91 74 92 / 50 20 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 90 72 91 73 92 / 50 20 40 10 20 NEW BRAUNFELS MUNI AIRPORT 91 72 92 73 93 / 40 20 30 10 10 BURNET MUNI AIRPORT 89 71 88 72 90 / 40 20 20 10 10 DEL RIO INTL AIRPORT 93 75 94 76 94 / 10 10 - - - GEORGETOWN MUNI AIRPORT 89 72 89 73 91 / 40 20 40 10 10 HONDO MUNI AIRPORT 92 73 92 73 93 / 30 20 20 - - SAN MARCOS MUNI AIRPORT 91 72 91 73 92 / 40 20 40 10 10 LA GRANGE - FAYETTE REGIONAL 89 75 90 75 91 / 70 20 60 10 30 SAN ANTONIO INTL AIRPORT 91 75 91 75 92 / 40 20 30 10 10 STINSON MUNI AIRPORT 92 75 92 75 93 / 40 20 30 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...76
Hazardous weather outlook, Jun 25, 4:14 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 414 AM CDT WED JUN 25 2014 TXZ171>173-183>194-202>209-217>225-228-260915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 414 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... TODAY THROUGH EARLY THIS EVENING...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS. A FEW THUNDERSTORMS COULD TRAIN OVER THE SAME AREAS AND PRODUCE HEAVY DOWNPOURS OF 1 TO 2 INCHES. MINOR FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 25, 9:20 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 AM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HEAVY RAIN 5 E HOLLYWOOD PARK 29.60N 98.41W
06/25/2014 M3.52 INCH BEXAR TX MESONET
BETWEEN OCONNOR AND CLASSEN ROADS JUST SOUTH OF 1604
&&
EVENT NUMBER EWX1400588
CVPLocal storm report, Jun 25, 9:23 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 AM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM FLASH FLOOD 1 N SAN ANTONIO 29.44N 98.48W
06/25/2014 BEXAR TX DEPT OF HIGHWAYS
I-35 AT SAN PEDRO...LOWER LEVEL CLOSED DUE TO FLASH
FLOODING
&&
EVENT NUMBER EWX1400589
CVPLocal storm report, Jun 25, 9:27 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 AM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HEAVY RAIN 2 ESE HOLLYWOOD PARK 29.59N 98.46W
06/25/2014 M3.25 INCH BEXAR TX AMATEUR RADIO
RAINFALL SINCE 8 AM. THOUSAND OAKS AT ADOBE DRIVE.
&&
EVENT NUMBER EWX1400590
CVPLocal storm report, Jun 25, 9:28 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HEAVY RAIN 2 ESE HOLLYWOOD PARK 29.59N 98.46W
06/25/2014 M3.25 INCH BEXAR TX AMATEUR RADIO
RAINFALL SINCE 8 AM. THOUSAND OAKS AT ADOBE TRAIL.
&&
CORRECTED REMARKS
EVENT NUMBER EWX1400590
CVPLocal storm report, Jun 25, 9:39 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM FLASH FLOOD 2 WNW CONVERSE 29.52N 98.34W
06/25/2014 BEXAR TX DEPT OF HIGHWAYS
410 EASTBOUND TO I-35 SOUTHBOUND RAMP CLOSED DUE TO
FLASH FLOODING
&&
EVENT NUMBER EWX1400591
CVPLocal storm report, Jun 25, 9:42 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 AM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HEAVY RAIN 3 NW LIVE OAK 29.59N 98.38W
06/25/2014 M3.09 INCH BEXAR TX MESONET
RAINFALL SINCE 730 AM. STAHL RD AT JUDSON RD.
&&
EVENT NUMBER EWX1400592
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Special Weather Statement | EWX | Burnet | 42 min |
| Jun 24, 8:08 PM CDT | Areal Flood Advisory | EWX | Burnet | 112 min |
| Jun 25, 7:14 AM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Jun 25, 7:45 AM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 105 min |
| Jun 25, 8:24 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jun 25, 9:06 AM CDT | Areal Flood Advisory | EWX | Travis | 114 min |
| Jun 25, 9:36 AM CDT | Areal Flood Advisory | EWX | Williamson | 114 min |
| Jun 25, 10:28 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 2 hr |
| Jun 25, 10:39 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 111 min |
| Jun 25, 11:36 AM CDT | Areal Flood Advisory | EWX | Bexar | 114 min |
| Jun 25, 3:44 PM CDT | Special Weather Statement | EWX | Medina | 31 min |
| Jun 25, 5:01 PM CDT | Special Weather Statement | EWX | Zavala | 44 min |
| Jun 25, 5:12 PM CDT | Areal Flood Advisory | EWX | Zavala | 108 min |
| Jun 25, 5:25 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 2 hr |
| Jun 25, 5:36 PM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 114 min |
| Jun 25, 5:52 PM CDT | Special Weather Statement | EWX | Kerr | 23 min |
| Jun 25, 6:07 PM CDT | Flash Flood Warning | EWX | Atascosa | 113 min |
| Jun 25, 6:50 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 28 min |
| Jun 25, 6:54 PM CDT | Areal Flood Advisory | EWX | Frio | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.